MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SROM*STM LG 36+8L 22X17X230L; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SROM*STM LG 36+8L 22X17X230L; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Catalog Number 563122L
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Pain (1994); Osteolysis (2377); Swelling/ Edema (4577)
Date of Event 04/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was revised due to pain, pseudotumor, and metallosis of the left hip secondary to failed metal-on-metal bearing surfaces.It was also noted there was atleast 50% loss of bone around the entire acetabular component.The cup was well fixed and further attempts to remove the cup with palpitation revealed to be quite solid to the remaining bone.The cup was not removed.The patient's greater trochanter and entire proximal femur had disappeared secondary to osteolysis.Ct scan reported of large periprosthetic fluid collection.Doi: (b)(6) 2007 dor: (b)(6) 2022 (metal liner and head) left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H10 additional narrative:.
 
Event or Problem Description
Medical records received.Doi: (b)(6) 2007: male patient with a history of left hip femoral fracture, left hip competitor orif, left hip competitor tha, acetabular and femoral osteolysis, and chronic sepsis infection received a depuy mom revision tha as stage 2 treatment of infection.The acetabular cup was secured with a dome screw and the acetabular osteolysis required bone grafting.The previous femoral fracture site was partially healed and required a larger bone cut and the use of an s-rom stem and sleeve.The surgeons noted there was some shortening of the left leg because of the preexisting fracture caused by an mva.The procedure was completed without complications.Ct scan and preoperative testing (b)(6) 2024: a male patient is referred for revision surgery after failed attempts at treating chronic left hip pain.Preoperative aspiration does not detect elevated serum or synovial heavy metal ions but does detect elevated inflammatory markers.Ct scans identify a large pseudotumor as well as extensive acetabular and femoral osteolysis.These were preexisting events and are part of the treatment of revision captured on (b)(4).

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19051280
Report Number1818910-2024-07659
Device Sequence Number12902956
Product Code JDI
UDI-Device Identifier10603295177876
UDI-Public10603295177876
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/15/2012
Device Catalogue Number563122L
Device Lot Number2300829
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer04/11/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date04/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/16/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11/13 S-ROM 44MM M SPEC+9; PINN CAN BONE SCREW 6.5MMX15MM; PINN CAN BONE SCREW 6.5MMX15MM; PINN CAN BONE SCREW 6.5MMX15MM; PINNACLE MTL INS NEUT44IDX64OD; PINNACLE REV ACET CUP 70MM; S-ROM*SLEEVE PRX ZTT, 22F-XXL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale